MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP SYSTEM HANDLE; KNEE INSTRUMENT : HANDLES

DEPUY ORTHOPAEDICS INC US SIGMA HP SYSTEM HANDLE; KNEE INSTRUMENT : HANDLES
Catalog Number 202499111
Medical Device Problem Codes Material Integrity Problem (2978); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the instrument does not function correctly.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "doesn't function correctly.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available." the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that sigma hp system handle the provided evidence was not sufficient to confirm the reported event of jammed/seized.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the sigma hp system handle would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- doesn't function correctly.The product was returned to medtech orthopaedics for evaluation.Visual analysis revealed the red plastic, around the metal bottom, was broken from the sigma hp system handle.Additionally, device exhibited signs of repetitive usage.The breakage is consistent with repeated use and servicing (around 14 years).The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.The functional test performed revealed that the metal grip/bottom had certain level of resistance while moving as intended.Potential cause for this condition can be traced to improper maintenance, as device should be lubricated with a water-soluble lubricant after each use, as labeled on the distal portion of device and stated on the cleaning instructions of the ifu-0902-00-721 document.Properly handling and attention to the approved use of the device diminishes the risk of failure.The overall complaint was confirmed as the observed condition of the sigma hp system handle would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code a1209 provided is not a valid finished goods lot number.Corrected: h3, h6 medical device problem code.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: according to the information received, "doesn't function correctly.The product damage documented in this pc has been identified, during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure or patient details available".The product was not returned to depuy synthes.However, photos were provided for review.See attachment (img_3427.Jpg & img_3429.Jpg).The photo investigation revealed, that the sigma hp system handle had the red plastic, around the grip/bottom of device, broken.Based on the age of the device, around 14 years of service.The observed, condition was identified, as an end of life indicator.Damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected, prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions and inspection procedures.As the device was not returned.An as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed, as the observed condition of the sigma hp system handle would have contributed to the complained device issue.Based on the investigation findings, it has been determined, that no corrective and/or preventative action is proposed.There is no indication, that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible, because the date code a1209 provided is not a valid finished goods lot number.

Brand Name
SIGMA HP SYSTEM HANDLE
Common Device Name
KNEE INSTRUMENT : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20092264
Report Number1818910-2024-18300
Device Sequence Number7810911
Product Code LXH
UDI-Device Identifier10603295084174
UDI-Public(01)10603295084174(10)A1209
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202499111
Device Lot NumberA1209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2024
Supplement Date Received by Manufacturer09/02/2024
09/30/2024
10/30/2024
10/30/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/03/2024
10/02/2024
11/01/2024
11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown